MAUDE Adverse Event Report: ST. JUDE MEDICAL FAST-CATH GUIDING INTRODUCER SWARTZSR0; INTRODUCER, CATHETER

ST. JUDE MEDICAL FAST-CATH GUIDING INTRODUCER SWARTZSR0; INTRODUCER, CATHETER
Model Number 406844
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
During a cryo-pulmonary vein isolation procedure, during transseptal puncture, it was noticed that the sheath became punctured.The device was replaced and the procedure was completed with no adverse patient consequences.
 
Additional Manufacturer Narrative
One 8f fast-cath introducer sheath and dilator were received for evaluation. the sheath and dilator had been punctured proximal to the distal tip.Functional testing with a brk needle was not performed because the complaint introducer is a swartz right sided (sr series) guiding introducer dilator, not a transseptal introducer dilator.For transseptal access with a brk needle, swartz left sided (sl series) transseptal guiding introducers are recommended.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the puncture is consistent with the incorrect use of the device.

Brand Name
FAST-CATH GUIDING INTRODUCER SWARTZSR0
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
ST. JUDE MEDICAL
5050 nathan lane north
plymouth MN 55442
MDR Report Key12149100
Report Number3005334138-2021-00421
Device Sequence Number17087483
Product Code DYB
UDI-Device Identifier05414734202930
UDI-Public05414734202930
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K061015
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Model Number406844
Device Catalogue Number406844
Device Lot Number7804989
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/28/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/17/2021
Supplement Date Received by Manufacturer06/17/2021
Initial Report FDA Received Date07/12/2021
Supplement Report FDA Received Date08/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1